Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 24, 2010, 9:48 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 24, 2010, 10:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 9:48 PM CST (03:48 UTC)
- In effect from
- Jan 24, 2010, 10:00 PM CST
- Expired
- Jan 25, 2010, 6:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS73 KGID 250348 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 948 PM CST SUN JAN 24 2010 NEZ039>041-046>049-063-064-251200- /O.NEW.KGID.WI.Y.0002.100125T0400Z-100126T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...AURORA...YORK 948 PM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING. * THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
638 WWUS73 KGID 250507 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1107 PM CST SUN JAN 24 2010 NEZ060>062-072>077-085>087-251300- /O.EXA.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 1107 PM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING. * THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-063-064-251300- /O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...AURORA...YORK 1107 PM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING. * THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS73 KGID 250943 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 343 AM CST MON JAN 25 2010 KSZ005>007-017>019-NEZ082>084-251745- /O.EXB.KGID.WI.Y.0002.100125T1500Z-100126T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN 343 AM CST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING. * AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-085>087-251745- /O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 343 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING. * AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
598 WWUS73 KGID 251410 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 810 AM CST MON JAN 25 2010 KSZ005>007-017>019-NEZ082>084-252215- /O.EXT.KGID.WI.Y.0002.100125T1407Z-100126T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN 810 AM CST MON JAN 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING. * AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-085>087-252215- /O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 810 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING. * AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
234 WWUS73 KGID 251802 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CST MON JAN 25 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 260000- /O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1202 PM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...WILL CONTINUE THIS AFTERNOON...BUT WILL START TO VERY GRADUALLY SUBSIDE. BY EARLY THIS EVENING...WINDS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. * AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS EAST OF A LINE FROM KEARNEY NEBRASKA TO SMITH CENTER KANSAS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
874 WWUS73 KGID 252350 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 550 PM CST MON JAN 25 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 260100- /O.EXP.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 550 PM CST MON JAN 25 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. * WIND SPEEDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING... THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 6:08 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 24, 6:08 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 608 PM CST SUN JAN 24 2010 .UPDATE...HAVE ALLOWED THE WIND ADVISORY TO EXPIRE ON TIME...HOWEVER IT APPEARS THAT WINDS WILL REMAIN VERY NEAR ADVISORY LEVELS TONIGHT...ESPECIALLY NORTH OF A LINE FROM ROUGHLY LOUP CITY TO GENOA. WILL WATCH THINGS FOR A FEW HOURS TO SEE IF THE WINDS SETTLE DOWN NOW THAT THE SUN HAS SET...BUT ITS ENTIRELY POSSIBLE THAT ANOTHER ADVISORY MAY HAVE TO BE ISSUED LATER THIS EVENING/TONIGHT FOR PORTIONS OF THE FORECAST AREA. && .PREV DISCUSSION... /ISSUED 512 PM CST SUN JAN 24 2010/ AVIATION...00Z TAF. WINDS AND CEILINGS WILL REMAIN THE MAIN ISSUES AT KGRI OVER THE NEXT 24 HOURS. LITTLE CHANGE IN THE CLOUD HEIGHTS WILL OCCUR WITH PRIMARILY LOW VFR (3500FT) LEVELS THROUGH MOST OF THE PERIOD. THERE COULD BE A FEW BRIEF ROUNDS OF MVFR BUT THINK THAT THOSE WILL BE INFREQUENT ENOUGH TO LEAVE OUT OF THE TAF FOR NOW. A FEW FLURRIES/SNOW SHOWERS COULD ALSO OCCUR...BUT THOSE SHOULD BE LOW IMPACT AND AGAIN PROBABLY NOT WORTH PUTTING INTO THE TAF FOR NOW. WINDS WILL REMAIN GUSTY MOST OF THE PERIOD...HOWEVER THEY MAY SETTLE DOWN A LITTLE BIT THIS EVENING BEFORE INCREASING AGAIN ON MONDAY MORNING. PREV DISCUSSION... /ISSUED 414 PM CST SUN JAN 24 2010/ SHORT TERM...THROUGH MONDAY NIGHT. THE MAIN CONCERN WILL BE STRONG NORTHWEST WINDS THROUGH MUCH OF THE PERIOD...ALONG BRIEF VISIBILITY RESTRICTIONS FROM PASSING SNOW SHOWERS OR FLURRIES. THIS AFTERNOON...WATER VAPOR IMAGERY REVEALED CLOSED MID LEVEL LOW PRESSURE LOOSELY CENTERED OVER NORTHEAST NEBRASKA...WHICH WILL SLOWLY MAKE ITS WAY TOWARD ILLINOIS BY MID DAY TOMORROW. DEEP NORTHWEST FLOW EXTENDS ACROSS THE FORECAST AREA...AND SURFACE WINDS PICKED UP TO BETWEEN 25-35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS MAINLY THE WESTERN HALF OF THE CWA TODAY. IN ADDITION...STEEP LOW LEVEL LAPSE RATED HAVE ALLOWED FOR THE DEVELOPMENT OF WIDESPREAD FLURRIES/QUICK MOVING SNOW SHOWERS ACROSS MOST OF THE CWA. FOR TONIGHT...WILL LET THE CURRENT WIND ADVISORY RIDE THROUGH ITS EXPIRATION AT 00Z...AND DEFER TO EVENING SHIFT TO EXTEND IF NECESSARY. IT IS POSSIBLE THAT A FEW OF THE FAR NORTHERN COUNTIES COULD FLIRT WITH ADVISORY CRITERIA THROUGH THE NIGHT. IT CERTAINLY LOOKS LIKE ANOTHER WIND ADVISORY WILL BE WARRANTED ON MONDAY FOR MOST/IF NOT ALL OF THE CWA...AS STEEP 925-850MB LAPSE RATES NEAR 10 DEGREES C/KM AGAIN ALLOW FOR EFFICIENT MOMENTUM TRANSFER. THE 24/18Z NAM INDICATES NORTHWEST WINDS OF 40-45 KTS AT THE TOP OF THE MIXED LAYER NEAR 800 MB...AND SEE NO REASON WHY A GOOD CHUNK OF THIS WON/T BE REALIZED AT THE SURFACE. IN ADDITION...SCATTERED FLURRIES/BRIEF SNOW SHOWERS WILL PERSIST MONDAY ACROSS PORTIONS OF THE CWA MAINLY NORTH OF A LINE FROM LEXINGTON TO HEBRON...RESULTING IN CONTINUED BRIEF VISIBILITY RESTRICTIONS. TEMPERATURE WISE...ANTICIPATE FAIRLY STEADY/SLOWLY FALLING READINGS TONIGHT INTO THE UPPER TEENS/LOW 20S GIVEN WIDESPREAD CLOUDS AND BREEZY/WINDY CONDITIONS. HIGHS MONDAY WILL BE HELD DOWN IN THE MID 20S NORTHEAST BY CONTINUED WIDESPREAD CLOUDS...WHILE SOUTHWEST AREAS WILL CLIMB NEAR 40 UNDER INCREASING SUN. FOR LOWS MONDAY NIGHT...HAVE LOWERED READINGS A FEW DEGREES FROM PREVIOUS FORECAST IN MOST AREAS...AS DECREASING WINDS ESPECIALLY IN WESTERN AREAS SHOULD ALLOW A MORE EFFICIENT FALL ESPECIALLY TOWARD SUNRISE. LONG TERM...TUESDAY THROUGH SUNDAY. THE MAIN FEATURE IN THE EXTENDED PERIOD WILL BE A LARGE COLD UPPER VORTEX SPINNING ACROSS CANADA THAT WILL SEND A STRONG SHOT OF COLD AIR SOUTHWARD INTO OUR AREA BY MID WEEK. THIS COLD AIR WILL BEGIN ARRIVING ON WEDNESDAY AND BE FIRMLY IN PLACE BY THURSDAY AND FRIDAY...BEFORE BEGINNING TO MODERATE SOME BY NEXT WEEKEND. EXPECTING LITTLE IF ANY SNOW DURING THE PERIOD...BUT IT WILL BE TURNING SHARPLY COLDER. THIS COLD AIR INTRUSION IS SHOWN CLEARLY ON BOTH THE 12Z ECMWF AND 12Z GFS FORECAST MODEL RUNS. THEREFORE...HAVE LOWERED EXPECTED HIGH TEMPERATURES FOR THE END OF THIS WEEK AND MAY STILL BE TOO WARM. HIGH TEMPERATURES IN THE TRI CITIES WILL STRUGGLE TO REACH 20 DEGREES ON THURSDAY AND FRIDAY AND LOWS SHOULD BE BACK TO AROUND ZERO. ALSO OF NOTE IS AN UPPER LOW THAT IS EXPECTED TO TRACK ACROSS THE SOUTHERN PLAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL LIKELY BRING HEAVY SNOW TO PORTIONS OF THE SOUTHERN PLAINS...BUT ONLY FLURRIES OR VERY LIGHT SNOW TO SOME OF OUR KANSAS COUNTIES. NEBRASKA ZONES SHOULD PRIMARILY STAY DRY. THERE COULD BE A BIT OF A WARM UP TO AROUND THE FREEZING MARK BY SUNDAY BUT THAT WILL LARGELY DEPENDING ON THE TIMING OF YET ANOTHER SHORT WAVE DROPPING DOWN EARLY NEXT WEEK...WHICH WILL LIKELY TURN THINGS COLDER AGAIN JUST BEYOND THE END OF THIS FORECAST PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 24, 5:53 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CST SUN JAN 24 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 553 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PERSIST THROUGH MOST OF THE NIGHT...MAINLY NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. THE WIND WILL COMBINE WITH SCATTERED FLURRIES OR BRIEF SNOW SHOWERS TO PRODUCE LOCALIZED REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR ON MONDAY. THIS WILL COMBINE WITH SCATTERED FLURRIES OR BRIEF SNOW SHOWERS FOR AREAS GENERALLY NORTH OF A LINE FROM LEXINGTON TO HEBRON NEBRASKA...POSSIBLY RESULTING IN AREAS OF REDUCED VISIBILITY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.